Alert archive / New Mexico / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 53, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 24, 1997, 4:01 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1997, 4:01 PM MDT (22:01 UTC)
- Expired
- Jul 24, 1997, 4:45 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 242154 RRA SVRELP NMC013-TXC141-242245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 401 PM MDT THU JUL 24 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTH CENTRAL NEW MEXICO ...SOUTHERN DONA ANA COUNTY IN SOUTHWESTERN TEXAS ...WESTERN EL PASO COUNTY AT 357 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS IN THE VICINITY OF EL PASO MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE EL PASO... CANUTILLO... SUNLAND >PARK AND SANTA TERESA. THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH... HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:08 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 24, 2:08 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT THU JUL 24 1997 DEEP MOISTURE GRADIENT FROM W-E ACRS CWA TODAY WITH ALL DWPTS IN THE 60S XCPT FAR WEST. WTR VAPOR CONTINUES TO SHOW DISTURBANCE NR MAF MOVG NW. CONVCTN STARTED OVR THE SACS AND NOW BEGINNING FRTHR W OVR TULAROSA BASIN. AT 12Z...H5 HI CENTER REMAINS OVR NRN OK. ASSOC WARM POOL NOW INTO NE QUARTER OF NM WILL BEGIN TO INHIBIT CONVCTN IN NERN CWA TNGT. MOISTURE CONVRGNC WITH DISTURBANCE ALOFT WILL CONT ACTIVITY FOR CNTRL AND WRN CWA TNGT. MOST ACTIVITY SHIFTS TO WRN CWA ON FRI AS DISTURBANCE CONT NWWRD... AND TO NEAR CLIMO BY SAT AS H5 HIGH REBUILDS. RAMEY/06 SILVER CITY BB 63/ 86/ 61/ 85 3432 TRUTH OR CONSEQUENCES BB 68/ 87/ 65/ 90 4332 ALAMOGORDO BB 69/ 91/ 69/ 92 4222 CLOUDCROFT BB 51/ 71/ 49/ 70 4332 LORDSBURG BB 69/ 95/ 67/ 94 2232 DEMING BB 70/ 91/ 65R/ 92 4232 LAS CRUCES BB 67/ 94/ 65/ 95 4222 EL PASO BB 72/ 94/ 70/ 93 4222
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:45 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 1997Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.